Diabetes Support - Victoza




View Full Version : Victoza


JaimeNacole
12-19-2012, 01:37 PM
Hi everyone. I went to my doctor yesterday and I have gained 16 pounds in 5 months. This is shocker since I have drastically changed my diet and work out (kickboxing and zumba) 6 days a week. I just seem to always be thirsty. I have been drinking sugary drinks and I know that is not the best but I am working on changing that. My A1C went from 9.9 to 7.9 and I have been taking Lantus 1 time a day. My doctor gave me Victoza to take once a day. He says its supposed to make me feel nauseous and decrease my appetite. It is also supposed to help with weight loss. Today is the first day on it and I have not been feeling nauseous and I am still hungry. Can anyone tell me there experience on Victoza and what I should expect?


froggydawgy
12-19-2012, 03:07 PM
I was on Victoza when my A1C went up to 8.
Did not notice a decrease in appetite.
Eventually I had a 'come to the mount' moment and
decided the weight HAD to come off. After I lost about
10 pounds I had a week of low grade nausea. I thought
I had a UTI or a virus. Finally noted that the nausea
disappeared about 24 hours after I took the Victoza.
I reduced the amt. gradually (check with dr) and when
I quit the nausea was gone. Also my A1C dropped with
the weight loss. Also reduced my insulin by 35 points.
Current loss is 23 lbs and we have a ways to go :-)

I monitor my bs readings and chart them for my doctor,
make notes and questions.

Moral of the story. Be careful, watch your bs and look for
patterns.

JaimeNacole
12-19-2012, 08:44 PM
Day 1 on Victorza is coming to an end and I just wanted to report how I am feeling. Earlier today when I started this post I did not notice any changes. A few hours later I began to zone out and lose focus on whatever I was doing. I got super tired and took a 3 hour nap. I woke up and tried to eat and drink something but I could not. The only thing that I ate today was a plain bagel and a glass of water. That was around 7am (it is 9pm now). My mom has been trying to get me to eat since she is worried about my nutrition but I cannot seem to swallow anything without feeling ill. I am still zoning out and not able to focus on one task for too long of a period.


JaimeNacole
12-19-2012, 08:46 PM
I was on Victoza when my A1C went up to 8.
Did not notice a decrease in appetite.
Eventually I had a 'come to the mount' moment and
decided the weight HAD to come off. After I lost about
10 pounds I had a week of low grade nausea. I thought
I had a UTI or a virus. Finally noted that the nausea
disappeared about 24 hours after I took the Victoza.
I reduced the amt. gradually (check with dr) and when
I quit the nausea was gone. Also my A1C dropped with
the weight loss. Also reduced my insulin by 35 points.
Current loss is 23 lbs and we have a ways to go :-)

I monitor my bs readings and chart them for my doctor,
make notes and questions.

Moral of the story. Be careful, watch your bs and look for
patterns.

What do you mean 'come to the mount' moment? I have never heard of the phrase. You say the weight HAD to come off. Did the Victoza do it or did you do something else? Also you said that your nausea stopped after 24 hours. Did you take your Victoza daily? I am instructed to take it daily.

froggydawgy
12-21-2012, 12:22 AM
Well, it is another version of 'come to Jesus' moment.
For me it means it was time to lose weight. I've had too many complications from overweight and diabetes and it was starting to get in the way of my obligations, social life and volunteer work I wanted to do.

I upped my exercise and cut back further on carbs.

I took the Victoza once a day, in the evening.
My doctor was not surprised that, after losing ten lbs, that the
side effects showed up.

Hope that answers your questions. I'll check in tomorrow again.
:)

Wannabehealthy
12-21-2012, 12:19 PM
I'm confused. Does the nausea mean you are taking too much of the med? I would not want to take a med that was supposed to cause nausea.

froggydawgy
12-21-2012, 02:52 PM
It is one of the side effects.
My a1c has been dropping from a high of
8 to today's low of 5.3. The Victzoa was no
longer needed. When my weight dropped the
symptoms showed up. For me it was a low grade
nausea I was not willing to live with. Also morning
blood sugars in the 60s. Dr. likes 80s.

I don't think it would work
that way for everyone but always keep good records
and consult your doctor.

musicalchick
02-02-2013, 07:31 PM
I had to go off of it turns out I was allergic to it.

Sheridan
02-06-2013, 09:26 PM
Hi,
I take victoza and have had no side effects from it at all. Also it did not decrease my appetite. My understanding is that research trials are currently being done using larger than 1.8 of victoza to see if it could be used for weight loss.

Right now since larger doses are not approved by the FDA most insurance companies will not pay for additional doses.

I think this med works wonders for some and not so much for others.

sheridan

pinkplato
03-06-2013, 01:40 PM
I have been on Victoza for about 3 months now. I have gradually increased my dose from .6 to 1.8. My doctor has me on it primarily to "help" me lose weight. Though I am still on it, I am not convinced it is helping all that much. I was able to go off insulin rather quickly just by watching my carb intake and exercising regularly. Days when I watch my carbs carefully and am on Victoza, I can expect to stay between 100-130 range. If I don't take Victoza, it goes up 20-30 points, but not too much (again, because I'm watching the carbs!)

As for side effects, well, they can be a doozy! I find that I really only had problems when I was first getting on it or when I increased my dose. After a couple weeks, my body got used to it and the side effects went away. I suffered from migraines and nausea. I found that my nausea was the worst when I was hungry (ironically) and that eating something often made it go away. I also found that this tended to be around 4 -6 PM every day. I'm not sure if the hunger was to blame or if it was when the medicine was doing its thing.

I'm not sure how long I will continue with Victoza, but I figure I will give it a try!